New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

gilz
New Member


Date Joined May 2010
Total Posts : 1
   Posted 5/30/2010 10:23 AM (GMT -7)   
hey , im due to have a MRI scan tomorrow just to confirm my crohns disease although I have ahd a colonosocopy ..im 18 years old and a little nervous because im told i have to have an injection and to drink something ..does anyone know what i have to drink and what it tastes like? im not very good at things like this? thanks xx

crohnielass
Veteran Member


Date Joined Mar 2009
Total Posts : 1118
   Posted 5/30/2010 11:32 AM (GMT -7)   
Hi, I have had an MRI but not with having to drink anything. Its normally quiter here on a weekend but no doubt someone will be along soon who can answer your questons. Bev x
Diagnosed with crohns at 13 now 43
Meds: Iron syrup,Loperimide,Folic acid & Citalopram 30mg (for Anxiety.)

" I may not be there yet, but I'm closer than I was yesterday."


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 5/30/2010 2:45 PM (GMT -7)   
The drink tends not to be as bad as bowel prep. It's just some clear contrast, and it tastes like liquorice or orange, depending on the contrast, if my memory is correct.

The injection might be Buscopan, which is a pain-relieving med that also slows down the gut, which will make it easier for them to get the images they need.

The drink can have mild laxative properties, so it might be a good idea to take a change of undies, just in case. However, the Buscopan slows things down internally, so my feeling is that you will probably be ok afterwards :-).

Good luck with it. I don't mind MRIs: they're much more relaxing than many of the other tests we do. I often doze off during mine :-).

Ivy.
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~


Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 5/30/2010 3:08 PM (GMT -7)   
I've had two different IV contrasts for MRI's. The most common one causes you to feel like you need to pee, but you don't really need to and the feeling passes pretty quickly. The liquid you have to drink may be barium which isn't as thick as what you would have to drink for a small bowel follow through, but it is still not the most pleasant. I just had a CT yesterday and had to drink contrast(barium). I had the berry flavor at home and then the vanilla at the hospital. The vanilla was better, just an FYI if they give you a choice.

I think the hardest part of an MRI is the fact that you are in a small tunnel environment. The only way I can get through it is to close my eyes before they put me in the machine and not open them until they take me out. As long as my eyes are closed I can pretend I am not in the tunnel.

It really is a pretty easy test compared to some of the other things we have to go through. Good luck.
Suzanne

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


crohns82
New Member


Date Joined May 2010
Total Posts : 2
   Posted 5/30/2010 3:16 PM (GMT -7)   
had a few ct scans over the yrs, i've had to drink a jug of contrast mixed with diluted orange, it just tastes like liqorice so if u like that, nothing to worry about. the injection is an iv in your arm/hand. as your having the scan done, they inject more contrast thru the iv, doesnt hurt at all and only leaves a warm feeling for a second thru your body. dont think theres any laxative in that contrast. this is my experience of having ct scans. may be different to an mri but i think it's more or less the same thing. also, the prep may vary between hospitals. hope this helps and good luck, no need to be nervous :)
diagnosed aged 8, now age 27.
2 sm. bowel resections
no meds currently


Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 5/30/2010 5:02 PM (GMT -7)   
The MRI contrast usually doesn't have any side effects at all, it's not the same as the kind used in CT. I've had to have MRI contrast and didn't have side effects at all. Depending on the facility, you might just have to drink water...or at least I know where I did clinicals in MRI we just had patients drink water. Some places have other protocols though...not sure what's done at other places.
Becky

32 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D
Coumadin stopped 3/15/10!!!!

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:19 PM (GMT -7)
There are a total of 2,735,483 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
336 Guest(s), 16 Registered Member(s) are currently online.  Details
PeteZa, robotguy, PantsFace, tickbite666, FearBug, dismissed, Scaredy Cat, AngelsmamaDorseysdaughter, Girlie, LymieWriter8, Jingles1234, dbwilco, peanut307, Tim Tam, gilly2, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer